Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 12, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 18, 2018, 8:27 AM EDT for Hancock County, Washington County, Maine. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2018, 8:27 AM EDT (12:27 UTC)
- Expired
- Jun 18, 2018, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 0.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WHUS41 KCAR 181227 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 827 AM EDT Mon Jun 18 2018 MEZ029-030-182030- /O.NEW.KCAR.BH.S.0012.180618T1227Z-180618T2200Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 827 AM EDT Mon Jun 18 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect until 6 PM EDT this evening. * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only upper 40s. * Timing...Through this afternoon. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 18, 6:06 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 6:06 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Caribou ME 606 AM EDT Mon Jun 18 2018 .SYNOPSIS... A warm front will move east of the area this morning and will usher a very humid air mass into Maine today. A cold front will cross the region this evening. High pressure will build into the area Tuesday. Another cold front will cross the region Wednesday. && .NEAR TERM /THROUGH TONIGHT/... 6:06 am update: Showers are moving across northern Maine early this morning in association with a warm frontal boundary. The air mass is much more humid in the wake of the front with dew points in the 60s at most locations in southern Quebec. Showers will continue to push off to the east this morning with much of the shower activity to move out by mid-late morning. There is a bit of elevated instability this morning with the warm front and an isolated thunderstorm is possible. The next round of showers and storms will move in from the west later this afternoon along a pre-frontal trough ahead of a cold front. No major changes at this time, but some minor updates based on the latest observations and expected trends. Previous discussion: The main concern today will be the thunderstorm potential. A warm front is pushing into western Maine early this morning and will sweep off into New Brunswick by mid-late morning. The warm front has an area of showers with it that will move from west to east across the area this morning. There is the chance of an isolated thunderstorm this morning as there are still a few storms early this morning in southern Quebec. Any convection will be elevated and the main threat would be heavy downpours and cloud to ground lightning. Once the warm front pushes through, the dew points will soar into the 60s and could briefly touch 70 degrees late in the day into the evening Downeast. The PWAT was already up to 1.42" at Caribou last evening, and the models continue to have the PWATs soaring to around 2" this afternoon, which is 3 std dev above average and near all time records for the month. Once the warm front lifts through attention turns to a pre-frontal trough that moves into central portions of the FA during the afternoon ahead of a cold front. It continues to look like there will be a lot of residual cloud cover which will significantly limit the surface cape across the area during the afternoon and will keep the mid level lapse rates on the weak side. There will be decent speed shear and moisture advection, but with the instability likely lacking due to a lack of surface heating it will dampen out the severe threat across most of the area. Given the very high PWATs any storms will have the potential of producing an inch or more of rain in a short time, and any location that gets hits by multiple storms will have a very localized flash flood threat. Very high freezing levels and a lack of cape will keep the threat of large hail low. If a few decent storms can get going, and if there is a bit of sunshine, there could be a few strong to potentially severe storms from southern and central Piscataquis County and across southern Penobscot County and into interior Hancock County; but confidence is not high that there will be much of a severe weather threat. If there are any storms that turn severe the threat will be in a limited area. The best chance of severe weather still looks to be to the south of our FA where there will be much better sfc heating. The shower and thunderstorm threat will come to an end early in the evening in the north, but will continue until after midnight along the coast, although the threat of any stronger storms should come to an end by mid evening. Drier and cooler air pushes into northern areas overnight in the wake of the cold front, but does not reach the coast until after daybreak Tuesday. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... No high impact weather expected in the short term with a nice day expected on Tuesday as a cooler and drier Canadian airmass moves into Maine on Northwest flow. One sensible weather highlight to mention is it will be gusty with deep mixing expected during the afternoon. 800-850mb layer winds will be around 30kts, which will mix down to the surface and bring wind gusts of 25 to 30 mph. Winds will quickly diminish overnight with a dry cool night on tap Tuesday night. During the day on Wednesday a broad 500mb trough will dig into Northern Maine from Quebec province bringing with it another surface cold front boundary. Moisture looks limited along this frontal boundary will surface dewpoints barely reaching 50 degrees. Overall CAPE from model soundings looks limited, so took the mention of thunder out of the forecast for Wednesday afternoon. Looks like a light QPF event at this time with scatterd rain showers moving from north to south through the afternoon hours. Front is expected to push off the coast by midnight with clearing from north to south through the night. It will be a cool night across the north as Canadian air infiltrates the state. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Cool and dry to begin the extended forecast on Thursday as broad cyclonic flow keeps cool northwest flow over the state. Expect a mostly sunny day and besides the below average temperatures it will be a nice day on Thursday. Thursday night will be the coolest night of the week with lows once again dropping down into the 40s for most of the region. Some 30s could also be possible across Northern Maine once again. Warming trend expected by Friday as return flow begins and strong ridging aloft becomes established on the eastern seaboard. Looks like a a fantastic day to end the week. Right now it looks like moisture will be on the increase by the weekend again as southwest flow returns. Uncertainty exists but the threat for rain will begin to increase by late Saturday into Sunday. && .AVIATION /10Z MONDAY THROUGH FRIDAY/... NEAR TERM: Areas of low clouds are still expected to develop this morning at the northern terminals with IFR to MVFR ceilings. The ceilings are expected to lift to VFR by late in the morning. The downeast terminals will be predominately VFR this morning, but some short periods of IFR to MVFR are possible. Heavy showers and thunderstorms this afternoon into this evening will produce torrential downpours with very poor visibility. Strong and erratic wind gusts are possible in/near thunderstorms. IFR is expected in the heavier showers into this evening. Conditions will improve to VFR from north to south later tonight as the cold front pushes offshore. SHORT TERM: No significant impacts to aviation operations expected but it will be breezy on Tuesday afternoon with northwest winds gusts up to 30 mph possible. Weak cold front and scattered rain showers on Wednesday could bring tempo MVFR conditions. Quite weather expected on Thursday and Friday with no significant impacts to aviation operations. && .MARINE... NEAR TERM: A small craft advisory is in effect into tonight. The wind will increase today ahead of a cold front and the seas will build into this evening. The wind will increase to 15 to 20 knots out of the southwest with gusts to 25 knots. The seas will build to 5 to 8 feet by this evening. Areas of fog are expected over the waters into this evening as a humid air mass remains in place over the cold waters. A thunderstorm is also possible over the waters this evening as a cold front pushes off the Downeast coast. SHORT TERM: Cold front pushes off the coastal waters early on Tuesday with offshore northwest winds expected. Overall seas will remain in the 2 to 4 foot range, with no fog expected through the work week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 4 AM EDT Tuesday for ANZ050-051. && Near Term...CB Short Term...Dumont Long Term...Dumont Aviation...CB/Dumont Marine...CB/Dumont
Hazardous weather outlook, Jun 18, 3:02 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 302 AM EDT Mon Jun 18 2018 MEZ001>006-010-011-015>017-029>032-190715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 302 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. A cold front will cross the region this afternoon and evening. A warm and very moist air mass is expected ahead of this front. Scattered thunderstorms are expected this afternoon, and many of these storms will contain torrential downpours, and some may contain gusty and potentially damaging wind, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-190715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 302 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Areas of fog are expected over the waters today into this evening with locally poor visibility. Thunderstorms will be possible this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.